Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 71, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 2010, 4:52 PM CDT for 7 counties in Illinois. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 12, 2010, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, IL, Clay County, IL, Coles County, IL, Cumberland County, IL, Effingham County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:40 PM CDT | TSTM WND DMG | 3 S Neoga, IL | DELAYED REPORT. 2 RAILROAD CROSSING ARMS BLOWN OFF. TIME ESTIMATED. |
| Jun 12, 5:40 PM CDT | TSTM WND DMG | Neoga, IL | OAK TREE SPLIT IN HALF AND FELL ON HOUSE. |
| Jun 12, 5:40 PM CDT | TSTM WND GST 50 | Coles, IL | TIME ESTIMATED. |
| Jun 12, 5:45 PM CDT | TSTM WND DMG | Teutopolis, IL | POWER LINE DOWN IN TOWN...SWOP REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 12, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2783 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
889
WUUS53 KILX 122152
SVRILX
ILC021-025-029-035-049-139-173-122245-
/O.NEW.KILX.SV.W.0071.100612T2152Z-100612T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
452 PM CDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
WESTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 545 PM CDT.
* AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TAYLORVILLE TO RAMSEY TO TAMALCO...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...EFFINGHAM...SULLIVAN...PANA...ASSUMPTION...TOWER
HILL...LAKEWOOD...COWDEN...WESTERVELT...BEECHER CITY...ALTAMONT...
FINDLAY...SHUMWAY...STEWARDSON...EDGEWOOD...WINDSOR...WATSON...
IOLA...ALLENVILLE AND TEUTOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION DAMAGING WINDS...INTENSE AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3891 8871 3892 8882 3921 8881 3921 8914
3927 8915 3934 8914 3935 8917 3960 8923
3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2152Z 270DEG 32KT 3957 8916 3921 8907
3878 8925
WIND...HAIL 60MPH <.75IN
$$
AUTEN3 follow-up statements
504
WWUS53 KILX 122220
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT SAT JUN 12 2010
ILC021-025-029-035-049-139-173-122245-
/O.CON.KILX.SV.W.0071.000000T0000Z-100612T2245Z/
COLES IL-CLAY IL-EFFINGHAM IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-
CHRISTIAN IL-
520 PM CDT SAT JUN 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHRISTIAN...SOUTHERN MOULTRIE...SHELBY...WESTERN CUMBERLAND...
EFFINGHAM...NORTHWESTERN CLAY AND SOUTHWESTERN COLES COUNTIES UNTIL
545 PM CDT...
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF FINDLAY TO COWDEN TO PATOKA...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...SULLIVAN...EFFINGHAM...BEECHER CITY...FINDLAY...
ALTAMONT...SHUMWAY...STEWARDSON...WINDSOR...EDGEWOOD...
ALLENVILLE...WATSON...IOLA...NEOGA...TEUTOPOLIS...MONTROSE...
LOUISVILLE...CLARKSBURG...MODE AND MOCCASIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION IN CENTRAL SHELBY
COUNTY. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3891 8871 3892 8882 3921 8881 3921 8914
3927 8915 3934 8914 3935 8917 3960 8923
3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2220Z 270DEG 32KT 3957 8884 3922 8883
3876 8901
WIND...HAIL 60MPH <.75IN
$$
AUTEN955
WWUS53 KILX 122232
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT SAT JUN 12 2010
ILC021-122242-
/O.CAN.KILX.SV.W.0071.000000T0000Z-100612T2245Z/
CHRISTIAN IL-
532 PM CDT SAT JUN 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3891 8871 3892 8882 3922 8878 3960 8882
3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2232Z 270DEG 32KT 3957 8870 3922 8869
3876 8887
$$
ILC025-029-035-049-139-173-122245-
/O.CON.KILX.SV.W.0071.000000T0000Z-100612T2245Z/
COLES IL-CLAY IL-EFFINGHAM IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-
532 PM CDT SAT JUN 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOULTRIE...EASTERN SHELBY...WESTERN CUMBERLAND...EFFINGHAM...
NORTHWESTERN CLAY AND SOUTHWESTERN COLES COUNTIES UNTIL 545 PM CDT...
AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FINDLAY TO SHUMWAY TO KINMUNDY...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SULLIVAN...EFFINGHAM...ALTAMONT...SHUMWAY...STEWARDSON...WINDSOR...
EDGEWOOD...ALLENVILLE...WATSON...IOLA...NEOGA...TEUTOPOLIS...
MONTROSE...LOUISVILLE...WOLF CREEK STATE PARK...KIRKSVILLE...
ALTAMONT RESERVOIR...STRASBURG...LAKE SARA AND TROWBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3891 8871 3892 8882 3922 8878 3960 8882
3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2232Z 270DEG 32KT 3957 8870 3922 8869
3876 8887
WIND...HAIL 60MPH <.75IN
$$
AUTEN984
WWUS53 KILX 122250
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT SAT JUN 12 2010
ILC025-029-035-049-139-173-122257-
/O.EXP.KILX.SV.W.0071.000000T0000Z-100612T2245Z/
COLES IL-CLAY IL-EFFINGHAM IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-
550 PM CDT SAT JUN 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOULTRIE...EASTERN
SHELBY AND NORTHWESTERN CLAY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLES...CUMBERLAND AND EASTERN EFFINGHAM COUNTIES UNTIL 645 PM CDT.
LAT...LON 3891 8871 3892 8882 3922 8878 3960 8882
3962 8845 3920 8836 3873 8848 3873 8871
TIME...MOT...LOC 2232Z 270DEG 32KT 3957 8870 3922 8869
3876 8887
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:12 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 12, 4:12 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 412 PM CDT SAT JUN 12 2010 .DISCUSSION... ISSUED 412 PM CDT SAT JUN 12 2010 COMPLEX SITUATION EVOLVED OVER THE CWA THIS AFTERNOON. MCS MOVED OUT OF IOWA EARLY THIS AFTERNOON...MOVING INTO JUICY UNCAPPED AIR WITH CAPE VALUES OVER 3500 J/KG IN SOME AREAS. THUNDERSTORMS RAPIDLY INCREASED AHEAD OF THE ORIGINAL LINE OF MCS STORMS AND THE LINE CURRENTLY IS GENERALLY BETWEEN I-55 AND I-57. EARLIER HAD TO ISSUE A HEAT ADVISORY FOR AREAS SOUTH OF I-70 AS WIDESPREAD VALUES OVER 100F HAD DEVELOPED BY EARLY AFTERNOON. AREAS FURTHER NORTH IN CENTRAL ILLINOIS DID GET NEAR 100F HEAT INDEX AT TIMES BEFORE THE INCREASED CLOUDS ARRIVED. THUNDERSTORM THREATS OVER THE NEXT FEW DAYS CONSTITUTE THE MAIN FORECAST CHALLENGE FOR THIS PACKAGE...ALONG WITH ASSOCIATED HEAVY RAIN POTENTIAL. SHORT TERM...TONIGHT THROUGH TUESDAY... 18Z SURFACE CHART WAS COMPLICATED BY THE MCS...BUT THE MAIN COLD FRONT GENERALLY EXTENDED FROM EASTERN MICHIGAN THROUGH CENTRAL IOWA...THEN SOUTHWEST INTO KANSAS. GENERAL CONSENSUS AMONG THE MODELS WOULD BE TO BRING IT INTO CENTRAL ILLINOIS SOMETIME ON SUNDAY...MOST LIKELY REACHING I-72 DURING THE EVENING. MOST OF THE RAIN ACTIVITY ACROSS THE CWA TONIGHT SHOULD BE IN THE EVENING. HOWEVER...MAY BEGIN TO SEE RENEWED MCS ACTIVITY MOVE IN LATE. REDEVELOPMENT ON SUNDAY MAY HINGE ON WHERE ANY RESIDUAL BOUNDARIES SET UP...AS WELL AS HOW WELL THE ATMOSPHERE CAN DESTABILIZE WITH ANY CLOUD COVER AROUND. WENT WITH 50 PERCENT POPS OVER MOST OF THE AREA SUNDAY INTO SUNDAY NIGHT. PASSAGE OF THE FRONT SHOULD SLOW DOWN SUNDAY NIGHT INTO MONDAY...AS ANOTHER WAVE DEVELOPS SOUTHWEST OF HERE AND MOVES NORTHEAST INTO THE GREAT LAKES. WILL NEED TO KEEP THUNDER CHANCES GOING MONDAY AND TUESDAY. SEVERE WEATHER THREAT IS MORE MUDDLED DURING THIS PERIOD...BUT IF ANY OCCURRED...THE SOUTHERN CWA WOULD BE MORE LIKELY AS IT REMAINS SOUTH OF THE BOUNDARY. LINGERING RAIN SHOULD FINALLY END TUESDAY NIGHT...AS THE FRONT FULLY PUSHES THROUGH THE CWA. LONG TERM...WEDNESDAY THROUGH SATURDAY... UPPER RIDGE BEGINS TO BUILD AGAIN ACROSS THE REGION AFTER MIDWEEK...WITH TEMPERATURES NEAR 90 LIKELY AGAIN THURSDAY AND FRIDAY. NEXT SHORTWAVE IS SLATED TO ARRIVE SOMETIME ON FRIDAY...ALTHOUGH THERE IS SOME DISAGREEMENT IN THE SPEED OF THIS...WITH THE ECMWF THE FASTER SOLUTION. CURRENTLY WILL ONLY GO WITH SLIGHT CHANCE POPS FRIDAY AND FRIDAY NIGHT UNTIL SOME AGREEMENT BEGINS TO TAKE SHAPE. GEELHART && .AVIATION... ISSUED 1245 PM CDT SAT JUN 12 2010 TIMING A STRONG TO POTENTIALLY SEVERE LINE OF CONVECTION ON LEADING EDGE OF MCS OVER SW IA...NW MO AND MOVING INTO WESTERN IL MOVING EAST TO PIA BY 20Z...I-55 AT BMI AND SPI BY 21Z...DEC BY 22Z AND CMI BY 23Z AND LAST 2-3 HOURS. HAVE IFR TO MFR VISIBILITIES AND CEILINGS POSSIBLE WITH WSW WINDS 15 TO 20 KTS AND GUSTS OF 30 TO 40 KTS AND POTENTIALLY STRONGER THIS AFTERNOON WITH PASSAGE OF DEVELOPING SQUALL LINE. QUIETER WX CONDITIONS EXPECTED AFTER SUNSET TONIGHT THROUGH SUNDAY MORNING. HAVE MVFR VISIBILITIES FROM LIGHT FOG/HAZE AGAIN LATER TONIGHT AND EARLY SUNDAY MORNING. SCATTERED CONVECTION TO DEVELOP AGAIN IN TROPICAL AIR MASS SUNDAY AFTERNOON AFTER 18Z/1 PM SUNDAY. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ066>068-071>073. &&
Hazardous weather outlook, Jun 12, 3:21 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT SAT JUN 12 2010 ILZ036-040-041-047-049-050-131200- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 321 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR OVER CENTRAL ILLINOIS TONIGHT...WITH SOME OF THE STORMS BEING SEVERE AT TIMES...ESPECIALLY THIS EVENING. DAMAGING WINDS WILL BE THE MAIN CONCERN...ALONG WITH LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT INTENSE LIGHTNING. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HAVANA DOWNSTREAM...FOR SEVERAL MORE DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FROM SUNDAY THROUGH TUESDAY. SOME OF THE STORMS ON SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND TUESDAY IS MORE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...AND MAY BE NEEDED AGAIN ON SUNDAY. ILZ027>031-037-038-042>046-048-051>057-061-131200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-LOGAN-MACON- MARSHALL-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 321 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA INTO THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT INTENSE LIGHTNING. SOME HAIL IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND TUESDAY IS MORE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING...AND MAY BE NEEDED AGAIN ON SUNDAY. ILZ066>068-071>073-131200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 321 PM CDT SAT JUN 12 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST ILLINOIS THIS EVENING. DAMAGING WINDS WILL BE THE MAIN CONCERN. HOWEVER...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE ALSO LIKELY. HEAT INDEX VALUES IN EXCESS OF 100 DEGREES CAN BE EXPECTED INTO EARLY EVENING...BUT THESE WILL RAPIDLY FALL WHEN THE STORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND TUESDAY IS MORE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...AND MAY BE NEEDED AGAIN ON SUNDAY. ILZ062-063-131200- CLARK-CUMBERLAND- 321 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG I-70. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST ILLINOIS THIS EVENING. DAMAGING WINDS WILL BE THE MAIN CONCERN. HOWEVER...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE ALSO LIKELY. HEAT INDEX VALUES IN EXCESS OF 100 DEGREES CAN BE EXPECTED INTO EARLY EVENING...BUT THESE WILL RAPIDLY FALL WHEN THE STORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND TUESDAY IS MORE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...AND MAY BE NEEDED AGAIN ON SUNDAY. GEELHART
In the hours before
Local storm report, Jun 12, 3:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD 4 E LINCOLN 40.15N 89.29W
06/12/2010 LOGAN IL EMERGENCY MNGR
1 FOOT OF FLOWING WATER OVER ILLINOIS ROUTE 10 NEAR 1700
E
&&
DPKLocal storm report, Jun 12, 4:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
408 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN LINCOLN 40.15N 89.37W
06/12/2010 M2.15 INCH LOGAN IL OFFICIAL NWS OBS
RAIN AMOUNT AT NWS OFFICE SINCE 2PM.
0400 PM FLASH FLOOD 3 W LINCOLN 40.15N 89.42W
06/12/2010 LOGAN IL EMERGENCY MNGR
1 FOOT OF STANDING WATER OVER IL ROUTE 10
&&
TGLocal storm report, Jun 12, 4:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST ABINGDON 40.80N 90.40W
06/12/2010 E52 MPH KNOX IL MESONET
TIME ESTIMATED...SWOP REPORT
&&
DPKLocal storm report, Jun 12, 4:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 S NIANTIC 39.83N 89.17W
06/12/2010 MACON IL EMERGENCY MNGR
2 MOBILE HOMES DAMAGED DUE TO STRONG WINDS.
&&
TGLocal storm report, Jun 12, 4:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
06/12/2010 M2.52 INCH LOGAN IL MESONET
TOTAL RAINFALL IN THE PAST 2.5 HOURS...COCORAHS REPORT.
&&
TGSpecial weather statement, Jun 12, 4:50 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 450 PM CDT SAT JUN 12 2010 ILZ044>046-052>057-061>063-066>068-071>073-130000- PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 450 PM CDT SAT JUN 12 2010 ...SEVERE THUNDERSTORMS WITH INTENSE LIGHTNING MOVING THROUGH EASTERN ILLINOIS... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO EXPAND IN COVERAGE AS THEY MOVE ACROSS EASTERN ILLINOIS. ONE AREA WILL AFFECT LOCATIONS FROM CHAMPAIGN TO MARSHALL EASTWARD THROUGH 530 PM. A SECOND LINE OF STRONG TO SEVERE STORMS WILL AFFECT SOUTHEAST ILLINOIS BETWEEN 5 PM AND 630 PM. DAMAGING WINDS ARE LIKELY WITH BOTH OF THESE LINES OF STORMS...AS WELL AS AREAS OF FLOODING DUE TO RAPID RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES IN LESS THAN AN HOUR. ADDITIONALLY...BOTH OF THESE LINES OF STORMS ARE PRODUCING INTENSE LIGHTNING. REMEMBER THAT LIGHTNING STRIKES MAY OCCUR WELL BEFORE AND AFTER THE PASSAGE OF THE MAIN LINE OF STORMS. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD TAKE COVER IN A STURDY SHELTER AHEAD OF THE ARRIVAL OF THE STORMS. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:18 PM CDT | Heat Advisory | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 6 hr |
| Jun 12, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 64 min |
| Jun 12, 1:20 PM CDT | Areal Flood Advisory | ILX | Fulton, Knox | 4 hr |
| Jun 12, 2:05 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 40 min |
| Jun 12, 2:34 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 56 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 32 min |
| Jun 12, 3:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 25 min |
| Jun 12, 3:15 PM CDT | Flash Flood Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 2 more | 6 hr |
| Jun 12, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 45 min |
| Jun 12, 3:35 PM CDT | Areal Flood Advisory | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler | 3 hr |
| Jun 12, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 47 min |
| Jun 12, 4:18 PM CDT | Flash Flood Warning | ILX | Christian, DeWitt, Logan, Macon, Piatt, Sangamon | 6 hr |
| Jun 12, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 63 min |
| Jun 12, 5:00 PM CDT | Special Weather Statement | ILX | Edgar | 45 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Effingham and 1 more | 62 min |
| Jun 12, 5:50 PM CDT | Areal Flood Advisory | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 5 hr |
| Jun 12, 5:54 PM CDT | Areal Flood Advisory | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Effingham and 1 more | 5 hr |
| Jun 12, 6:00 PM CDT | Flash Flood Warning | ILX | Clark, Coles, Douglas, Edgar | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.